Arkansas, 2001

Lightning Strike in Arkansas, April 14, 2001

April 14, 2001 · NWS LZK · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$90,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 14, 1:55 PM CST, 5 hours 5 minutes earlier.

Area forecast discussion, Apr 14, 1:55 PM CST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CDT SAT APR 14 2001

SATELLITE/RADAR LOOKING MORE CONVECTIVE THIS AFTERNOON. SCATTERED
SHOWERS AND THUNDERSTORMS IN THE FORECAST TONIGHT AS SYSTEM ALOFT IN
SOUTHERN PLAINS MOVES EAST AND INTERACTS WITH WARM FRONT MOVING INTO
SOUTHERN ARKANSAS.

ON SUNDAY...COLD FRONT IN PLAINS WILL PUSH INTO STATE...WITH
SCATTERED SHOWERS/THUNDERSTORMS ALONG AND AHEAD OF FRONT. AS FAR AS
TIMING...LOOKS LIKE FRONT WILL MAKE IT THROUGH NORTH/CENTRAL
ARKANSAS BY EARLY AFTERNOON...WITH SOME CLEARING/BREEZY CONDITIONS
BEHIND FRONT. KEPT CLOUDS/CHANCE OF PRECIPITATION IN THE SOUTH MOST
OF THE DAY.

THROUGH SUNDAY...ATMOSPHERE RATHER UNSTABLE WITH STORMS THAT DEVELOP
POSSIBLY BECOMING SEVERE. APPEARS THAT LARGE HAIL WILL BE THE MAIN
SEVERE WEATHER THREAT.

COLD FRONT TO SOUTH SUNDAY NIGHT WITH CLEARING/COOLER WEATHER. DRY
CONDITIONS IN THE FORECAST ON MONDAY AS WELL.

MUCH STRONGER FRONT/CANADIAN HIGH PRESSURE WILL BUILD INTO ARKANSAS
FROM NORTH MONDAY NIGHT/TUESDAY. SOME CLOUDS/FEW SHOWERS ALONG
FRONT...BUT WILL BE FOLLOWED BY MUCH COOLER AIR. BY WEDNESDAY
MORNING...A FREEZE POSSIBLE IN NORTHERN COUNTIES...WITH SOME FROST
POSSIBLE CENTRAL/SOUTH.

WARMUP WILL FOLLOW THURSDAY/FRIDAY WITH MORE CLOUDS. CHANCE OF
SHOWERS/THUNDERSHOWERS BY THE END OF THE WEEK.   (46)

.LIT...NONE

In the hours before

Special weather statement, Apr 14, 3:35 PM CST, 3 hours 25 minutes before
ARZ040-041-052-053-150300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
435 PM CDT SAT APR 14 2001

...TORNADO WATCH FOR SOUTHWEST ARKANSAS UNTIL 10 PM...

A WARM FRONT WAS LOCATED JUST SOUTH OF ARKANSAS LATE THIS
AFTERNOON. NORTH OF THE FRONT...SCATTERED THUNDERSTORMS WERE
DEVELOPING IN SOUTHEAST OKLAHOMA...AND WERE MOVING TOWARD WESTERN
ARKANSAS. AS MORE STORMS DEVELOP THIS EVENING NORTH OF THE FRONT...
SOME STORMS MAY BECOME SEVERE.

A TORNADO WATCH HAS BEEN POSTED FOR MUCH OF SOUTHWEST ARKANSAS UNTIL
10 PM. THE WATCH INCLUDES AREAS SOUTH OF MENA AND WEST OF
ARKADELPHIA AND MAGNOLIA.

IN THE WATCH AREA...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
THIS EVENING. AN ISOLATED TORNADO IS POSSIBLE AS WELL.

REMEMBER...A WATCH MEANS THAT SEVERE WEATHER IS POSSIBLE BUT
NOT IMMINENT IN THE WATCH AREA.

PEOPLE IN SOUTHWEST ARKANSAS SHOULD PREPARE FOR SEVERE WEATHER THIS
EVENING. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED
FOR YOUR AREA.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...CABLE TV AND RADIO
STATIONS FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL
WEATHER SERVICE.

46
Local storm report, Apr 14, 4:44 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
544 PM CDT SAT APR 14 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0535 PM    5 W MENA                  AR   1.75 INCH HAIL
04/14/01   POLK                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Apr 14, 6:29 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
729 PM CDT SAT APR 14 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0723 PM    COVE                      AR   .88 INCH HAIL
04/14/01   POLK                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0729 PM    MENA                      AR   .88 INCH HAIL
04/14/01   POLK                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Garland

When
April 14, 7:00 PM CST
Where
Garland County, Hot Spgs
Property damage
$90,000
Reported by
NEWSPAPER
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

Lightning struck a storage building at a business in Hot Springs, resulting in a fire. The fire destroyed the storage building, along with it's contents.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242669.